29 . February , 2020 - Saturday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension

Big Image
Generic Name: Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension (car-beta-PEN-tane/klor-fen-EER-a-meen/e-FED-rin/fen-ill-EF-rin)
Brand Name: Examples include Quad-Tuss and Rynatuss Pediatric

Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension is used for:

Relieving symptoms of sinus congestion, runny nose, sneezing, and cough due to colds, upper respiratory infections, and allergies. It may also be used for other conditions as determined by your doctor.

Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension is a decongestant, antihistamine, and cough suppressant combination. It works by constricting blood vessels and reducing swelling in the nasal passages. The antihistamine works by blocking the action of histamine, which helps reduce symptoms, such as watery eyes and sneezing, while the cough suppressant works in the brain to help decrease the cough reflex to reduce a dry cough.

Do NOT use Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension if:

  • you are allergic to any ingredient in Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension
  • you have severe high blood pressure, severe heart blood vessel disease, rapid heartbeat, or severe heart problems
  • you are unable to urinate or are having an asthma attack
  • you take sodium oxybate (GHB) or you have taken furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the last 14 days

Contact your doctor or health care provider right away if any of these apply to you.

Before using Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension:

Some medical conditions may interact with Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension. Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have a fast, slow, or irregular heartbeat
  • if you have a history of adrenal gland problems (eg, adrenal gland tumor); heart problems; high blood pressure; diabetes; heart blood vessel problems; stroke; glaucoma; a blockage of your bladder, stomach, or intestines; ulcers; trouble urinating; an enlarged prostate or other prostate problems; seizures; or an overactive thyroid
  • if you have a history of asthma, chronic cough, lung problems (eg, chronic bronchitis, emphysema), or chronic obstructive pulmonary disease (COPD), or if your cough occurs with large amounts of mucus

Some MEDICINES MAY INTERACT with Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension. Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Beta-blockers (eg, propranolol), catechol-O-methyltransferase (COMT) inhibitors (eg, tolcapone), furazolidone, indomethacin, MAO inhibitors (eg, phenelzine), sodium oxybate (GHB), or tricyclic antidepressants (eg, amitriptyline) because side effects of Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension may be increased
  • Digoxin or droxidopa because risk of irregular heartbeat or heart attack may be increased
  • Bromocriptine or hydantoins (eg, phenytoin) because side effects may be increased by Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension
  • Guanadrel, guanethidine, mecamylamine, methyldopa, or reserpine because effectiveness may be decreased by Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension

This may not be a complete list of all interactions that may occur. Ask your health care provider if Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension:

Use Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension may be taken with or without food.
  • Shake well before using.
  • Use a measuring device marked for medicine dosing. Ask your pharmacist for help if you are unsure of how to measure your dose.
  • If you miss a dose of Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension.

Important safety information:

  • Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension may cause dizziness, drowsiness, or blurred vision. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension. Using Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
  • Do not take diet or appetite control medicines while you are taking Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension without checking with your doctor.
  • Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension contains phenylephrine. Before you begin taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains phenylephrine. If it does or if you are uncertain, contact your doctor or pharmacist.
  • Do NOT exceed the recommended dose or take Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension for longer than prescribed without checking with your doctor.
  • If your symptoms do not improve within 5 to 7 days or if they become worse, check with your doctor.
  • Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension may cause increased sensitivity to the sun. Avoid exposure to the sun, sunlamps, or tanning booths until you know how you react to Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension. Use a sunscreen or protective clothing if you must be outside for a prolonged period.
  • If you are scheduled for allergy skin testing, do not take Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension for several days before the test because it may decrease your response to the skin tests.
  • Before you have any medical or dental treatments, emergency care, or surgery, tell the doctor or dentist that you are using Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension.
  • Use Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension with caution in the ELDERLY because they may be more sensitive to its effects.
  • Caution is advised when using Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension in CHILDREN because they may be more sensitive to its effects.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant while taking Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension, discuss with your doctor the benefits and risks of using Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension during pregnancy. It is unknown if Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension is excreted in breast milk. Do not breast-feed while taking Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension.

Possible side effects of Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension:

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Constipation; diarrhea; dizziness; drowsiness; excitability; headache; loss of appetite; nausea; nervousness or anxiety; trouble sleeping; upset stomach; vomiting; weakness.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); difficulty urinating or inability to urinate; fast or irregular heartbeat; hallucinations; seizures; severe dizziness, lightheadedness, or headache; tremor; trouble sleeping; vision changes.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include blurred vision; confusion; hallucinations; seizures; severe dizziness, lightheadedness, or headache; severe drowsiness; unusually fast, slow, or irregular heartbeat; vomiting.

Proper storage of Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension:

Store Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension at room temperature, between 59 and 86 degrees F (15 and 30 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension out of the reach of children and away from pets.

General information:

  • If you have any questions about Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension, please talk with your doctor, pharmacist, or other health care provider.
  • Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Carbetapentane/Chlorpheniramine/Ephedrine/Phenylephrine Suspension. If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Antacid Gelcaps Antacid Gelcaps
Some commonly used brand names are: In the U.S.— Advanced Formula Di-Gel 29 Alamag 2 Alamag Plus 9 Alenic Alka 15 Alenic Alka Extra Strength 18 Alka-Mints 27 Alkets 27 Alkets Extra Strength 27 Almacone 9 Almacone II 9 AlternaGEL 21 Alu-Cap 25 Aludrox 9 Alu-Tab 25 Amitone 27 Amphojel 25 An more...

Decon-A Elixir Decon-A Elixir
Generic Name: Brompheniramine/Phenylephrine Elixir, Liquid, and Syrup (brome-fen-IR-a-meen/fen-ill-EF-rin) Brand Name: Examples include Alenaze-D and Decon-ADecon-A Elixir is used for:Relieving symptoms of sinus congestion, pressure, runny nose, and sneezing due to colds, upper respiratory infe more...

Exelon patch Exelon patch
Generic Name: rivastigmine Dosage Form: Patch 1 INDICATIONS AND USAGE 1.1 Alzheimer’s Disease Exelon Patch (rivastigmine transdermal system) is indicated for the treatment of mild to moderate dementia of the Alzheimer’s type. 1.2 Parkinson’s Disease Dementia Exe more...

Guanidine Guanidine
Generic Name: Guanidine hydrochloride Dosage Form: Tablets Guanidine Description Chemically, Guanidine (aminomethanamidine) hydrochloride is a crystalline powder freely soluble in water and alcohol. The aqueous solution is neutral. The structural formula is: Each tablet contains 125 mg of Guanid more...

Hydrocortisone/Neomycin/Polymyxin B Cream Hydrocortisone/Neomycin/Polymyxin B Cream
Generic Name: Hydrocortisone/Neomycin/Polymyxin B Cream (HYE-droe-KOR-ti-sone/NEE-oh-MYE-sin/POL-ee-MIX-in) Brand Name: CortisporinHydrocortisone/Neomycin/Polymyxin B Cream is used for:Treating inflammation (swelling, warmth, redness, pain) due to certain skin conditions when an infection is pre more...

Magnesium Gluconate Magnesium Gluconate
Some commonly used brand names are: In the U.S.— Almora 4 Chloromag 1 Citroma 2 Concentrated Phillips' Milk of Magnesia 5 Mag-200 7 Mag-L-100 1 Magonate 4 Mag-Ox 400 7 Mag-Tab SR 6 Magtrate 4 Maox 7 MGP 4 Phillips' Chewable Tablets 5 Phillips' Milk of Magnesia 5 Slow-Mag 1 Uro-Mag 7 In C more...

Misoprostol Misoprostol
Dosage Form: Tablets Warnings Misoprostol ADMINISTRATION TO WOMEN WHO ARE PREGNANT CAN CAUSE ABORTION, PREMATURE BIRTH, OR BIRTH DEFECTS. UTERINE RUPTURE HAS BEEN REPORTED WHEN Misoprostol WAS ADMINISTERED IN PREGNANT WOMEN TO INDUCE LABOR OR TO INDUCE ABORTION BEYOND THE EIGHTH WEEK OF PREGNANC more...

Phillips' Magnesia Tablets Phillips' Magnesia Tablets
Some commonly used brand names are: In the U.S.— Agoral 35 Alophen 25 Alphamul 30 Alramucil Orange 7 Alramucil Regular 7 Bisac-Evac 25 Black-Draught 26 Black-Draught Lax-Senna 32 Carter's Little Pills 25 Cholac 14 Citroma 16 Citrucel Orange Flavor 3 Citrucel Sugar-Free Orange Flavor 3 Col more...